This paper is concerned with the rigorous analysis of the zero electron mass limit of the full Navier-Stokes-Poisson. This system has been introduced in the literature by Anile and Pennisi (see [Phys. Rev. B, 46 (1992), pp. 13186-13193]) in order to describe a hydrodynamic model for charge-carrier transport in semiconductor devices. The purpose of this paper is to prove rigorously zero electron mass limit in the framework of general ill-prepared initial data. In this situation the velocity field and the electronic fields develop fast oscillations in time. The main idea we will use in this paper is a combination of formal asymptotic expansion and rigorous uniform estimates on the error terms. Finally we prove the strong convergence of the full Navier-Stokes-Poisson system toward the incompressible Navier-Stokes equations. © 2013 Society for Industrial and Applied Mathematics.

Incompressible type limit analysis of a hydrodynamic model for charge-carrier transport

Marcati P
2013

Abstract

This paper is concerned with the rigorous analysis of the zero electron mass limit of the full Navier-Stokes-Poisson. This system has been introduced in the literature by Anile and Pennisi (see [Phys. Rev. B, 46 (1992), pp. 13186-13193]) in order to describe a hydrodynamic model for charge-carrier transport in semiconductor devices. The purpose of this paper is to prove rigorously zero electron mass limit in the framework of general ill-prepared initial data. In this situation the velocity field and the electronic fields develop fast oscillations in time. The main idea we will use in this paper is a combination of formal asymptotic expansion and rigorous uniform estimates on the error terms. Finally we prove the strong convergence of the full Navier-Stokes-Poisson system toward the incompressible Navier-Stokes equations. © 2013 Society for Industrial and Applied Mathematics.
zero mass limit; acoustic waves; asymptotic analysis
Asymptotic expansion, ; Incompressible Navier Stokes equations, ; Charge-carrier transport,
File in questo prodotto:
File Dimensione Formato  
2013_SIAMJMathAnal_45_Chen.pdf

non disponibili

Licenza: Non pubblico
216.29 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/20.500.12571/2752
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 13
  • ???jsp.display-item.citation.isi??? 13
social impact